Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 10, 2004, 7:04 PM CDT for Fort Bend County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 10, 2004, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Fort Bend County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 110004 TORHOU TXC157-110030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 704 PM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... FORT BEND COUNTY IN SOUTHEAST TEXAS * UNTIL 730 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF MISSION BEND...OR ABOUT 8 MILES SOUTHEAST OF BROOKSHIRE...MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH OF THE TORNADO INCLUDE FULSHEAR AND MISSION BEND. THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2969 9592 2961 9592 2965 9559 2979 9585 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:03 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Apr 10, 3:03 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 303 PM CDT SAT APR 10 2004 .DISCUSSION... NEW ZONES WILL INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH NUMBER 63 VALID TIL 01Z. && .PREV DISCUSSION... LINE OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST TEXAS. A SEPARATE...SMALLER LINE HAS POPPED UP IN THE PAST HALF HOUR EXTENDING FROM BURLESON COUNTY INTO NORTHERN GRIMES COUNTY. NORTHERN STORMS ARE PUTTING OUT OUTFLOW BOUNDARIES THE LENGTH OF THE LINE. THE BIG QUESTION WILL BE WHAT EFFECT WILL THESE BOUNDARIES HAVE ON OUR WEATHER. MORNING SOUNDINGS AND ACARS SOUNDINGS SHOWED A FAIRLY STRONG CAPPING INVERSION IN PLACE...BUT REVIEWING THE 18Z ACARS DATA INDICATE THE CAP HAS BEEN SIGNIFICANTLY WEAKENED. THUNDERSTORMS LOOK TO BE A GOOD BET THROUGH THE LATE AFTERNOON AND NIGHTTIME HOURS. STEEP LAPSE RATES ABOVE THE INVERSION SUGGEST SEVERE HAIL COULD ACCOMPANY SOME OF THE STRONGER STORMS. HEAVY RAIN IS ALSO A GOOD POSSIBILITY. WIDESPREAD RAIN AND PERHAPS A FEW THUNDERSTORMS WILL REMAIN AROUND THE AREA ON SUNDAY. WARM ADVECTION ABOVE THE FRONT WILL AID PRECIPITATION...SOME OF WHICH WILL LIKELY PRODUCE HEAVY RAIN. ALL THE RAIN SHOULD CLEAR OUT OF THE AREA ON MONDAY. A COUPLE OF COOL DAYS WILL FOLLOW BUT A NICE WARM UP WILL BEGIN ON WEDNESDAY INTO THE END OF THE WEEK. RAIN CHANCES WILL BE NIL THROUGH THAT PERIOD. 46/33 && .HGX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT EXERCISE CAUTION GALVESTON/MATAGORDA BAYS TONIGHT SEVERE THUNDERSTORM WATCH VALID TIL 01Z. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 54 61 45 62 39 / 70 70 60 30 05 HOUSTON (IAH) 56 63 47 63 40 / 80 70 60 30 05 GALVESTON (GLS) 61 67 52 67 49 / 80 70 60 30 05 &&
Hazardous weather outlook, Apr 10, 7:00 AM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT SAT APR 10 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT SAT APR 10 2004 ...CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT AS WELL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON...CENTRAL PORTIONS THIS EVENING...AND OFF THE COAST AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS BOUNDARY AS IT APPROACHES. CONDITIONS WILL BE FAVORABLE FOR SOME OF THE STORMS TO REACH SEVERE LEVELS WITH LARGE HAIL BEING THE MAIN WEATHER THREAT...THOUGH DAMAGING WINDS WILL ALSO BE A POSSIBILITY. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT GENERALLY SOUTH OF A LINE FROM BRENHAM TO LIVINGSTON. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE WEST TO EAST ALONG THE FRONTAL BOUNDARY...ENHANCING THE PRECIPITATION AND LIKELY CAUSING SOME TRAINING HEAVY RAINS. EXPECT WIDESPREAD 1 INCH RAINFALL ACCUMULATIONS IN THIS AREA TONIGHT WITH LOCALIZED 3 INCH AMOUNTS POSSIBLE WHERE STRONGER TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVERHEAD SUNDAY THROUGH EARLY MONDAY PROVIDING A GOOD CHANCE OF RAINFALL. THOUGH SEVERE WEATHER IS NOT ANTICIPATED...OCCASIONAL MODERATE TO HEAVY RAINFALL CAN BE EXPECTED. THIS ADDITIONAL RAINFALL MAY BE ENOUGH TO CAUSE A RISE ON AREA CREEKS...RIVERS AND STREAMS. THIS WILL CONTINUE TO BE MONITORED AND THIS PRODUCT WILL BE UPDATED LATER THIS AFTERNOON AS ADDITIONAL DATA BECOMES AVAILABLE. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 10, 4:23 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
423 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL CROCKETT 31.32N 95.46W
04/10/2004 2.75 INCH HOUSTON TX LAW ENFORCEMENT
REPORTED AT THE QUAIL TRAIL SUBDIVISION IN CROCKETT.
0415 PM HAIL CROCKETT 31.32N 95.46W
04/10/2004 0.75 INCH HOUSTON TX LAW ENFORCEMENT
REPORTED AT THE SHERIFFS OFFICE. ALSO REPORTED ON FM 229
JUST NORTHWEST OF TOWN.
0415 PM HAIL 4 W LATEXO 31.39N 95.54W
04/10/2004 0.88 INCH HOUSTON TX TRAINED SPOTTER
REPORTED BY A SPOTTER AT HOUSTON COUNTY LAKE.
&&
REHBEINLocal storm report, Apr 10, 6:43 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
643 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL ROANS PRAIRIE 30.58N 95.94W
04/10/2004 0.75 INCH GRIMES TX LAW ENFORCEMENT
RELAYED BY THE GRIMES COUNTY SHERIFF.
0552 PM HAIL COLUMBUS 29.70N 96.55W
04/10/2004 1.75 INCH COLORADO TX LAW ENFORCEMENT
REPORTED BY THE SHERIFFS OFFICE BETWEEN COLUMBUS AND
WEIMAR.
0552 PM HAIL SOMERVILLE 30.35N 96.53W
04/10/2004 1.00 INCH BURLESON TX LAW ENFORCEMENT
0604 PM HAIL MAGNOLIA 30.21N 95.75W
04/10/2004 4.25 INCH MONTGOMERY TX AMATEUR RADIO
REPORTED IN THE TURTLE CREEK SUBDIVISION.
0609 PM HAIL THE WOODLANDS 30.16N 95.49W
04/10/2004 0.75 INCH MONTGOMERY TX AMATEUR RADIO
REPORTED AT THE WOODLANDS MALL.
0608 PM HAIL COLUMBUS 29.70N 96.55W
04/10/2004 1.75 INCH COLORADO TX LAW ENFORCEMENT
STRONG WINDS ALSO REPORTED.
0600 PM HAIL PINEHURST 30.19N 95.71W
04/10/2004 2.75 INCH MONTGOMERY TX AMATEUR RADIO
0610 PM HAIL BELLVILLE 29.95N 96.26W
04/10/2004 1.75 INCH AUSTIN TX PUBLIC
FUNNEL CLOUD ALSO REPORTED.
&&
REHBEINThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:25 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 35 min |
| Apr 10, 7:27 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 10, 7:27 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 10, 7:31 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 44 min |
| Apr 10, 7:33 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 57 min |
| Apr 10, 7:38 PM CDT | Tornado Warning | HGX | Harris | 37 min |
| Apr 10, 7:56 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 34 min |
| Apr 10, 7:59 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 31 min |
| Apr 10, 8:11 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 34 min |
| Apr 10, 8:23 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 67 min |
| Apr 10, 8:30 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 30 min |
| Apr 10, 9:28 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 32 min |
| Apr 10, 9:33 PM CDT | Special Marine Warning | HGX | 87 min | |
| Apr 10, 9:50 PM CDT | Severe Thunderstorm Warning | HGX | Matagorda | 55 min |
| Apr 10, 10:57 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 10, 11:01 PM CDT | Special Marine Warning | HGX | 89 min | |
| Apr 11, 1:00 AM CDT | Special Marine Warning | HGX | 60 min | |
| Apr 11, 1:45 AM CDT | Severe Thunderstorm Warning | HGX | Jackson | 30 min |
| Apr 11, 2:04 AM CDT | Severe Thunderstorm Warning | HGX | Wharton | 41 min |
| Apr 11, 10:32 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Wharton | 43 min |
| Apr 11, 11:11 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 49 min |
| Apr 11, 11:16 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Wharton | 44 min |
| Apr 11, 11:44 AM CDT | Special Marine Warning | HGX | 61 min | |
| Apr 11, 12:00 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda | 45 min |
| Apr 11, 12:02 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 43 min |
| Apr 11, 12:21 PM CDT | Special Marine Warning | HGX | 84 min | |
| Apr 11, 12:45 PM CDT | Special Marine Warning | HGX | 60 min | |
| Apr 11, 1:01 PM CDT | Special Marine Warning | HGX | 89 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.